Document Detail

Dipole Information Complementarity in Discrete 2D Patterns.
MedLine Citation:
PMID:  10464028     Owner:  NLM     Status:  Publisher    
An information theoretic approach is used to derive equations describing the dipole information in discrete two-dimensional (2D) patterns. Dipoles are pair-wise, or second-order, interactions of pattern states. It is shown that the basic dipole information equation can be decomposed into two complementary representations of the total information. One of these representations expresses the total information in terms of the sum of two components: the dipole spatial information and the permutation set information. The spatial information component describes the information in the distribution of spatial transitions for each type of color transition. The permutation set information component is a second-order function of the single color probabilities. The second representation is also the sum of two components: the dipole color information and the array information. The dipole color information describes the information in the distribution of color transitions for each possible spatial transition. The array information is a function of the size and geometry of the pattern array. These two representations characterize the total information from complementary perspectives, each emphasizing different aspects of the pattern's structure. Implications of this approach for the understanding of patterns and pattern perception are examined. Copyright 1999 Academic Press.
Related Documents :
23771308 - Real-time monitoring of pseudomonas aeruginosa concentration using a novel electromagne...
24921478 - Dispersion insensitive optical signal to noise ratio monitoring of pdm signal by using ...
24921318 - Polarimetric current sensor based on polarization division multiplexing detection.
23556848 - An electric stimulation system for electrokinetic particle manipulation in microfluidic...
18572148 - The electrical coupling confers to a network of interneurons the ability of transmittin...
16090108 - Full transmission through perfect-conductor subwavelength hole arrays.
Publication Detail:
Journal Detail:
Title:  Journal of mathematical psychology     Volume:  43     ISSN:  -     ISO Abbreviation:  J Math Psychol     Publication Date:  1999 Sep 
Date Detail:
Created Date:  1999-08-27     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  2985082R     Medline TA:  J Math Psychol     Country:  -    
Other Details:
Languages:  ENG     Pagination:  355-393     Citation Subset:  -    
Charlottesville, Virginia
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine

Previous Document:  Structure-activity relationship of N-(phenylalkyl)cinnamides as novel NR2B subtype-selective NMDA re...
Next Document:  A Dimension-Related Metric on the Lattice of Knowledge Spaces.